MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516940
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Perforation (2001); No Code Available (3191)
Date of Event 12/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Implant date: (b)(6) 2018.(b)(4).According to the complainant, the suspect device has been disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any relevant information is identified, a supplement mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on january 7, 2019, that a wallflex esophageal partially covered stent was implanted to treat a malignant obstruction in the esophagus/stomach during a stent placement procedure performed on (b)(6) 2018.Reportedly, the stent was placed 28 to 30 cm from the incisors.The patient's tissue was friable.The patient underwent radiation/chemotherapy post stent placement.According to the complainant, on (b)(6) 2018, the patient presented with pain on the left side, and it started 10 to 14 days ago.On (b)(6) 2018, a computed tomography (ct) scan was performed and showed the stent had migrated.An esophagogastroduodenoscopy (egd) procedure was also performed and confirmed the stent had migrated and lodged into the fundus.Reportedly, the stent had eroded through the gastric wall and into the diaphragm and lungs.The stent was removed from the patient with an alligator forceps, and a chest tube was placed.Reportedly, the stent was intact when removed, except for damage observed due to removal on the distal end.Reportedly, the stricture was resolved and the patient was in a hospice care.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8296571
Report Number3005099803-2019-00245
Device Sequence Number1911676
Product Code ESW
UDI-Device Identifier08714729765288
UDI-Public08714729765288
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516940
Device Catalogue Number1694
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR